Top
10
Doctor insights on: People With Antidepressant Overdose Typically Have What Symptoms

Share
1

1
People with antidepressant overdose typically have what symptoms?

People with antidepressant overdose typically have what symptoms?

It depends: It depends on which anti-depressant. Most commonly, lethargy and confusion...Tricyclics can be lethal in overdose, thus requiring more urgent intervention. ...Read more

See 1 more doctor answer

Overdose (Definition)

When the maximum dose of medication ...Read more


2

2
What are effects of antidepressant overdose?

What are effects of antidepressant overdose?

Antidepressant OD: The older tricyclic antidepressants are worst in overdose, as they affect the heart . Newer antidepressants can cause confusion, disorientation, delirium & even coma. Some, ex. Wellbutrin, (bupropion) can lead to seizures. ...Read more

See 1 more doctor answer
3

3
What sort of problem is an antidepressant overdose?

What sort of problem is an antidepressant overdose?

Depends: There are many types of antidepressants. Tricyclics cause tachycardia, shaking, seizures, coma, death. Serotonin inhibitors ie fluoxetine causes few problem including lethargy , but can cause hallucinations, GI symptoms. Overdoses are a serious clue to severe depression and thoughts of suicide and are reasons to strongly advise immediate hospitalization. There are few antidotes. ...Read more

See 1 more doctor answer
4

4
What kind of pills or treatment can somebody get for antidepressant overdose?

Depends: Depends on the antidepressant and what clinical symptoms the overdose has caused. Antidepressant overdoses can result in serotonin syndrome, which is usually treated "supportively, " i.e.Cooling blankets, hydration, monitoring of heart and renal function. Sometimes the antiserotonergic drug Cyproheptadine is prescribed. Beta-blockers and benzodiazpeines are sometimes used to treat symptoms. ...Read more

6

6
Should I go to the ER for a possible antidepressant overdose, or can my regular doctor take care of it?

ER: Without specific information, go to er asap via ambulance. Yes, this sounds dramatic, but-it is the safest way for you to be cared for in this instance. Have a friend or you call 911 -- poison control. They will direct you to the best treatment. Please take the bottle of pills with you and any any oher meds you are taking, including over the counter meds to the er. Good luck take care. ...Read more

7

7
What symptoms and signs could be seen in patient taking antidepressant cipralex for 6 months , but in reality he doesn't have any psychiatric problems

What symptoms and signs could be seen in patient taking antidepressant cipralex for 6 months , but in reality he doesn't have any psychiatric problems

Likely nothing much: I'm assuming that this person also has not suffered any significant side effects during these 6 months of being the medication. That being the case, I would not expect anything to happen of major significance in a person taking Cipralex who is later found to not suffer from psychiatric illness. ...Read more

8

8
How long after stopping antidepressants might symptoms return?

Antidepressants: Withdrawal emergence depends on length of time you took the medicine, dosage you're on, and if other medications are given to replace it or to lessen withdrawal. And also half life of medicine. On average, couple of weeks. ...Read more

9

9
Could you tell me what happens if you overdose on antidepressants?

May be fatal depends: Hope you are not intentionally considering overdosing on antidepressants, if so please talk to a therapist or psychiatrist about your feelings. Overdosing on any medications including antidepressant could be fatal. ...Read more

See 1 more doctor answer
10

10
Is anxiety a symptom of antidepressant discontinuation? If so, how long does it last?

Is anxiety a symptom of antidepressant discontinuation? If so, how long does it last?

It can be: It can be yes. It can also be the anti-depressant was treating the anxiety disorder which has now re-emerged. Two weeks is what the publications generally state, however, genetic variances in metabolic rates and medication responsiveness can shorten or lengthen that period for a few people. Please see a psychiatrist for help! The discontinuation syndrome can be avoided! ...Read more